Volume 22, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Gromov–Witten invariants of the Hilbert schemes of points of a K3 surface

Georg Oberdieck

Geometry & Topology 22 (2018) 323–437
Abstract

We study the enumerative geometry of rational curves on the Hilbert schemes of points of a K3 surface.

Let S be a K3 surface and let Hilbd(S) be the Hilbert scheme of d points of  S. In the case of elliptically fibered K3 surfaces S 1, we calculate genus-0 Gromov–Witten invariants of Hilbd(S), which count rational curves incident to two generic fibers of the induced Lagrangian fibration Hilbd(S) d. The generating series of these invariants is the Fourier expansion of a power of the Jacobi theta function times a modular form, hence of a Jacobi form.

We also prove results for genus-0 Gromov–Witten invariants of Hilbd(S) for several other natural incidence conditions. In each case, the generating series is again a Jacobi form. For the proof we evaluate Gromov–Witten invariants of the Hilbert scheme of two points of 1 × E, where E is an elliptic curve.

Inspired by our results, we conjecture a formula for the quantum multiplication with divisor classes on Hilbd(S) with respect to primitive curve classes. The conjecture is presented in terms of natural operators acting on the Fock space of S. We prove the conjecture in the first nontrivial case Hilb2(S). As a corollary, we find that the full genus-0 Gromov–Witten theory of Hilb2(S) in primitive classes is governed by Jacobi forms.

We present two applications. A conjecture relating genus-1 invariants of Hilbd (S) to the Igusa cusp form was proposed in joint work with R Pandharipande. Our results prove the conjecture when d = 2. Finally, we present a conjectural formula for the number of hyperelliptic curves on a K3 surface passing through two general points.

Keywords
Gromov–Witten invariants, K3 surfaces
Mathematical Subject Classification 2010
Primary: 14N35
Secondary: 14J28, 11F50
References
Publication
Received: 11 November 2015
Revised: 1 March 2017
Accepted: 30 March 2017
Published: 31 October 2017
Proposed: Jim Bryan
Seconded: Richard Thomas, Dan Abramovich
Authors
Georg Oberdieck
Department Mathematik
ETH Zürich
Zürich
Switzerland
Department of Mathematics
MIT
Cambridge, MA
United States